Alert archive / Florida / Special Weather Statements in 2011
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 9, 2011, 5:16 PM EDT for Okeechobee County, Florida. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2011, 5:16 PM EDT (21:16 UTC)
- Expired
- Aug 9, 2011, 6:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Melbourne, FL
County Okeechobee County, FL
The radar
The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 21:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 9.3 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3252 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
436
WWUS82 KMLB 092116
SPSMLB
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT TUE AUG 9 2011
FLZ058-092200-
OKEECHOBEE-
516 PM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...
* UNTIL 600 PM EDT.
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS IN EAST CENTRAL HIGHLANDS
COUNTY...MOVING EAST AT 25 MPH INTO WEST CENTRAL OKEECHOBEE COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2723 8099 2729 8100 2733 8105 2736 8104
2739 8112 2745 8115 2749 8121 2753 8121
2760 8114 2764 8114 2764 8078 2756 8078
2756 8075 2720 8068 2718 8076 2720 8080
2716 8088
TIME...MOT...LOC 2114Z 275DEG 23KT 2747 8128
$$
BOWENWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:30 PM EDT, 1 hour 46 minutes earlier.
Area forecast discussion, Aug 9, 3:30 PM EDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 330 PM EDT TUE AUG 9 2011 .DISCUSSION... TONIGHT...EARLY START TO CONVECTION THANKS TO HIGH MOISTURE AND A DEEP...ALBEIT WEAK...H85-H30 VORT AXIS OVER THE ERN GOMEX/NRN PENINSULA. WEAK LAPSE RATES AND THE LACK OF AN EAST COAST SEA BREEZE HAVE LIMITED STORM STRENGTH...WHILE CONSIDERABLE CONVECTIVE DEBRIS CLOUDS/RAIN HAVE LARGELY QUASHED SFC HEATING. MID AFTN TEMPS WERE LARGELY IN THE M70S/L80S. WHILE PRECIP SHOULD LINGER THRU LATE EVNG AS THE MID LVL DISTURBANCE PUSHES ACRS THE PENINSULA...ADDITIONAL DEEP CONVECTION THRU SUNSET UNLIKELY. ISOLD TSRAS OVER THE GOMEX/WRN PENINSULA MAY SURVIVE LONG ENOUGH TO PUSH INTO THE INTERIOR COUNTIES OF E CENTRAL FL. BUT MOST PRECIP WILL BE STRATIFORM. HIGH CLOUD COVER WILL KEEP OVERNIGHT WILL KEEP MIN TEMPS IN THE M/U70S. WED-THU...THE MID/UPR LVL TROF AXIS OVER THE ERN CONUS WILL AMPLIFY AS A +80KT ZONAL JET STREAK OVER THE NATIONS MIDSECTION PUSHES EAST AND PLACES THE TROF UNDER ITS ASCENDING LEFT EXIT QUAD. THIS WILL KEEP THE ATLC RIDGE AXIS SUPPRESSED AS FAR S AS THE NW CARIB. AS THE TROF DEEPENS OVER THE WRN ATLC...WED WILL TRANSITION FROM THE RECENT WET WX PATTERN WITH W/SW FLOW TO A DRIER W/NW FLOW. THE WINDS WILL PUSH A WEAK SURFACE BNDRY INTO S FL BY THU MORNING. SCT SHRAS AND TSRAS AHEAD OF THE BNDRY MID TO LATE THU MORNING WILL TAPER OFF FROM N TO S THROUGH DURING THE DAY. THE WARM WRLY COMPONENT WILL KEEP TEMPS ABV CLIMO WITH MAX READINGS LARGELY IN THE M/U90S...MINS IN THE M/U70S. FRI-MON...(PREV DISC) UPPER LEVEL GULF OF MEXICO RIDGE AXIS QUICKLY NOSES INTO NORTH FLORIDA IN THE WAKE OF THE TROUGH BRINGING THE NORTHWEST FLOW AROUND TO THE EAST BY FRIDAY. THE COMBINATION OF DRIER AIR MOVING IN POST BOUNDARY AND UNFAVORABLE N-NE FLOW WILL BRING LOWER POPS FOR BOTH DAYS...RANGING FROM 20 PERCENT ALONG THE VOLUSIA/NORTHERN BREVARD COASTS TO 40 PERCENT ALONG THE TREASURE COAST AND OKEECHOBEE COUNTY WHICH WILL BE CLOSER TO THE BOUNDARY AND BETTER MOISTURE TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL IN THE MID-UPPER 90S...THOUGH THE ONSET OF RAIN/CLOUDS ON WEDNESDAY MAY KEEP TEMPS CLOSER TO THE LOW 90S IN SOME LOCATIONS. WEAK ONSHORE FLOW DEVELOPING THURSDAY AND FRIDAY WILL KEEP COASTAL TEMPS A FEW DEGREES COOLER IN THE LOW 90S. OVERNIGHT MINS IN THE MID 70S ACROSS OKEECHOBEE TO THE UPPER 70S/80F ELSEWHERE. HEAT INDICIES WILL CONTINUE TO PEAK IN THE 104-108F RANGE DURING THE AFTERNOONS. BETTER MODEL AGREEMENT BETWEEN THE GFS AND ECMWF ON THE 09/00Z RUNS...WITH THE GFS COMING INTO LINE WITH THE ECMWF'S SOLUTION FOR THE UPCOMING WEEKEND. UPPER LEVEL RIDGE CENTER OVER THE GULF OF MEXICO MOVES EAST AND MERGES WITH THE LARGER RIDGE OVER THE WESTERN ATLANTIC ON SATURDAY WITH BOTH THE MID LEVEL AND SURFACE RIDGE AXIS EXPECTED TO BE OVER CENTRAL FL. ANOTHER TROUGH DIGGING INTO THE EASTERN US INTO SUNDAY WILL PUSH THE RIDGE AXIS BACK TO THE SOUTH OF THE PENINSULA BRINGING THE RETURN OF SOUTHWESTERLY FLOW INTO EARLY NEXT WEEK. POPS NEAR CLIMATOLOGY FOR ALL THREE DAYS AS MID LEVEL MOISTURE DOES NOT LOOK QUITE AS HIGH. SOUTHWEST FLOW WILL BE WEAK ENOUGH TO ALLOW THE SEA BREEZE TO DEVELOP AND HELP KEEP TEMPERATURES IN THE LOW 90S AT THE COAST/MID 90S INLAND. && .AVIATION... THRU 09/23Z...AREAS MVFR RA WITH ISOLD IFR TSRAS MVG W TO E ARND THRU 10/02Z. BTWN 10/02Z-10/04Z...BCMG VFR ALL SITES WITH CIGS AOA FL120. && .MARINE...(PREV) MODERATE WESTERLY FLOW CONTINUES INTO WEDNESDAY WITH WINDS 10-15KTS...BECOMING NW ON THURSDAY AS A WEAK BOUNDARY MOVES THROUGH THE AREA. WINDS BECOMING ONSHORE IN THE WAKE OF THE BOUNDARY ON THURSDAY AND FRIDAY AS SFC RIDGE AXIS BRIEFLY REESTABLISHES ITSELF OVER NORTH FLORIDA WITH WINDS GENERALLY 10KTS OR LESS. SOUTH-SOUTHWEST FLOW RETURNS FOR SAT AND SUN AND RIDGE AXIS IS PUSHED BACK TO THE SOUTH WITH WINDS BECOMING SOUTHEAST IN THE AFTERNOONS WITH THE DEVELOPMENT OF THE SEA BREEZE. SEAS 1-2FT NEAR THE COAST TO 3-5FT BEYOND ABOUT 10-15 MILES ON WEDNESDAY WITH THE OFFSHORE FLOW...SUBSIDING TO 2-3FT OVER ALL THE WATERS AS OFFSHORE FLOW WEAKENS. && .PRELIMINARY POINT TEMPS/POPS... DAB 77 96 77 91 / 50 50 30 20 MCO 76 94 78 94 / 40 60 30 20 MLB 78 96 75 90 / 50 60 40 30 VRB 78 95 76 90 / 50 60 40 30 LEE 77 94 77 94 / 40 50 30 20 SFB 77 95 78 94 / 40 50 30 20 ORL 76 94 78 95 / 40 50 30 20 FPR 77 95 76 90 / 50 60 40 40 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && FORECAST/AVIATION...BRAGAW RADAR/IMPACT WX.....LASCODY RADAR...SEDLOCK
Hazardous weather outlook, Aug 9, 11:18 AM EDT, 5 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 1118 AM EDT TUE AUG 9 2011 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-092200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1118 AM EDT TUE AUG 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... WESTERLY LOW LEVEL WINDS WILL PUSH SHOWERS AND STORMS ACROSS THE PENINSULA EARLIER THAN NORMAL. THE GREATEST CHANCE FOR STRONG STORMS WILL BE SOUTH OF ORLANDO AND CAPE CANAVERAL WHERE DAYTIME HEATING WILL BE THE HIGHEST. MOVEMENT WILL BE TO THE EAST AT 15 TO 20 MPH. STRONGER STORMS WILL PRODUCE FREQUENT LIGHTNING STRIKES...VERY HEAVY DOWNPOURS AND WIND GUSTS TO 40 MPH. .EXCESSIVE HEAT IMPACT... THE COMBINATION OF HIGH TEMPERATURES IN THE MID 90S AND A HUMID AIR MASS WILL PRODUCE HEAT INDICES AROUND 105 EARLY THIS AFTERNOON MAINLY ALONG THE SPACE AND TREASURE COASTS. .MARINE THUNDERSTORM GUST IMPACT... SCATTERED SHOWERS AND THUNDERSTORMS WILL MOVE EAST AT 15 TO 20 MPH ACROSS AREAS SOUTH OF ORLANDO AND CAPE CANAVERAL THIS AFTERNOON... THEN CONTINUE WELL OUT INTO THE ATLANTIC. OCCASIONAL TO FREQUENT LIGHTNING STRIKES AND WIND GUSTS UP TO 35 KNOTS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. WESTERLY STEERING FLOW WILL MOVE SCATTERED TO NUMEROUS AFTERNOON AND EVENING STORMS TOWARD THE EAST COAST WEDNESDAY. RAIN CHANCES WILL RETURN CLOSER TO NORMAL BY LATE WEEK AS OFFSHORE FLOW WEAKENS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON. RL
In the hours before
Local storm report, Aug 9, 1:08 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
108 PM EDT TUE AUG 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM FUNNEL CLOUD SEBASTIAN INLET 27.85N 80.44W
08/09/2011 INDIAN RIVER FL PARK/FOREST SRVC
PARK RANGER OBSERVED SUBSTANIAL WATERSPOUT TO THE
NORTHEAST OF THE BRIDGE BETWEEN BREVARD AND INDIAN RIVER
COUNTY.
1236 PM TSTM WND GST MELBOURNE 28.08N 80.61W
08/09/2011 M41 MPH BREVARD FL ASOS
MELBOURNE INTL ARPT ASOS OBS 1643Z REMARKS PK WND
30036/1636.
1244 PM TSTM WND GST 3 S INDIALANTIC 28.05N 80.56W
08/09/2011 M46 MPH AMZ552 FL MESONET
WEATHER UNDERGROUND OBS 32528G40 KTS
&&
FXDSpecial weather statement, Aug 9, 5:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
516 PM EDT TUE AUG 9 2011
FLZ058-092200-
OKEECHOBEE-
516 PM EDT TUE AUG 9 2011
...A SIGNIFICANT WEATHER ADVISORY IS IN EFFECT FOR STRONG WIND GUSTS
BETWEEN 45 AND 55 MPH OVER OKEECHOBEE COUNTY...
* UNTIL 600 PM EDT.
AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STORMS CAPABLE OF PRODUCING STRONG WINDS IN EAST CENTRAL HIGHLANDS
COUNTY...MOVING EAST AT 25 MPH INTO WEST CENTRAL OKEECHOBEE COUNTY.
THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND
GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO
BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.
LAT...LON 2723 8099 2729 8100 2733 8105 2736 8104
2739 8112 2745 8115 2749 8121 2753 8121
2760 8114 2764 8114 2764 8078 2756 8078
2756 8075 2720 8068 2718 8076 2720 8080
2716 8088
TIME...MOT...LOC 2114Z 275DEG 23KT 2747 8128
BOWENThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 11:49 AM EDT | Special Marine Warning | MLB | 116 min |
Nearby
Special Weather Statements in Florida, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.